What would you do if your mistakenly gave yourself your Lantus twice?

Last night I was exhausted from another busy, crazy day and I was slightly low for a number of reasons. After I laid down with one of my daughters trying to get them to go to sleep, I went to get ready for bed and wondered did I already give my Lantus injection. I knew I hadn't, but I still second guessed myself to the point that I thought I might have. When I am low I get a little spacey. I checked my supplies while eating a half an apple, taking inventory of where I usually put my things after I get ready for bed and I was sure I hadn't. So I gave myself my injection, and thanked God for my CGM and went to sleep. What would you do If you double dosed yourself? Has anyone ever done this? I was pretty freaked out. My Lantus dose is 11 units so I would have had 22 on board. Yikes.
Molly

Views: 2984

Reply to This

Replies to This Discussion

There is a product available in Europe (not in the US yet, this summer maybe) that may help us out with this. It has a timer on it. Take the cap off it stops timing. Put the cap back on and it starts counting. One look will tell you when you last injected (or at least the last time you took the cap off).

I was just thinking of that, as well - someone had posted about it a little while ago - sounds like a really, really cool, simple device that can help limit some mistakes.

Rumor is they are going to release it to the US market this summer...you never know about those rumors though (cure anyone?)

Here's the link to Riva's blog: http://www.tudiabetes.org/profiles/blogs/timesulin. I have taken Apidra instead of Levemir, or lost track of when I last took Levemir. This device should really help.

this is why i LOVE the pump. it has a memory for every bolus. i ALWAYS forgot if i took a shot. which is easy to do when your super busy and you take 5+ shots each day. i find it intersting that you have a CGM. do you also have a pump for rapid insulin? when i accidently double dosed it was with novolog so the "drama" would be over in a few hours. if i couldnt remember if i had taken Levemir (long acting) i would not dose and try to figure out the mystery through my numbers. besides you can sorta make up for the missing long acting insulin with small amounts of rapid acting.

someone needs to invent something that helps busy people keep track of their injections. in the same way a pill box helps the elderly keep track of their medications.

good to know you pulled through:)

"in the same way a pill box helps the elderly keep track of their medications"

This made me smile, jeffri kay, because when I started using a pill organizer a few years back for my meds, my daughter told me that I was officially an old lady. I actually started using it to save time in the mornings not having to search for the right bottles and open them. This way, I dump it in my hand and go.

Of course now that I'm in my 50s, I use not one but two pill organizers - one for morning meds and one for evening... Daughter just rolls her eyes now. :)

;)

I just wrote about this in a different thread recently...

I've taken in excess of 44,000 injections over the course of my time as a diabetic. That's a lot of injections. I've been way overtired at times, certainly groggy in the mornings, even a bit liquored up now and then (well, sure!!), but it was not until last year (on Mother's Day of all days!) that I made the BIG MISTAKE: I shot up my Lantus (I'm a morning Lantus shooter, which is good considering what came next...), and then my Novolog, as I usually do. It was only after injecting my Novo, that I realized I'd just shot up from the same vial twice: I did 30+ units of Novolog! I usually do 4-7 or thereabouts. Oops. Big oops.

The next several hours were a whirlwind, that's for sure. My wife was actually out on a business trip, and my boys were watching some TV on the couch (it was a Sunday after all). I just started eating, then eating again, and when I was done with that, I ate some more. This went on for hours and my sugars just kept plummeting, and I was exhausted by it. I got really, really out there a couple of times, but somehow I kept my wits about me throughout the process. By the end of the day when things had finally settled in, I thought I never wanted to see a carb again. Ever.

/\/\

Even pill boxes can be mixed up. I took the night set in the morning one time. After that I started using two different types of pill boxes to prevent another mix-up.

wow...who knew?...thanks for the tip.

MM....That's incredible, but I totally can see how you could do it. A lot of times I am doing three or more things at once while checking my blood sugar or my CGM or injecting, not to mention using my phone, etc. I have pushed the limit for sure. So glad you made it through that and hope it never happens again for any of us. Crazy life we live!!!

I bolused twice whithout noticing it. There was no cgm back then . I passed out, and my college roommate called the paramedics. On a pump there is no guessing I can always look back to see when I bolused last. Even on my cgm display there is a little mark showing when I bolused.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

#WalkWithD: Making MORE Sense of Diabetes

  A few years ago, we at Diabetes Hands Foundation reached out to the members on TuDiabetes and asked them to share their perspective of life with diabetes through one of the five senses, as part of an initiative called Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service